Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 88, NWS Morristown, TN

May 27, 20178 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2017, 10:08 PM EDT for 8 counties in Tennessee. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2017, 10:08 PM EDT (02:08 UTC)
Expired
May 27, 2017, 11:15 PM EDT
In force
67 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Blount County, TN, Bradley County, TN, Hamilton County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN

The radar

The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 10:43 PM EDTTSTM WND DMGLenoir City, TNROOF OFF A SHED IN LENIOR CITY, TENNESSEE.
May 27, 10:43 PM EDTTSTM WND DMGLoudon, TNWIDESPREAD TREES AND POWER LINES DOWN ACROSS THE COUNTY.
May 27, 10:43 PM EDTTSTM WND GST 49Alcoa, TNTHE KNOXVILLE MCGHEE TYSON AIRPORT REPORTED A WIND GUSTS OF 49KTS.
May 27, 10:43 PM EDTTSTM WND GST 56Alcoa, TNTHE KNOXVILLE MCGHEE TYSON AIRPORT REPORTED A WIND GUSTS OF 56 MPH.
May 27, 10:58 PM EDTTSTM WND DMGAthens, TNNUMEROUS TREES DOWN ACROSS THE COUNTY. A TREE FELL ONTO A HOUSE. NO INJURIES.
May 27, 11:00 PM EDTTSTM WND DMGMaryville, TNMASSIVE TREES AND POWER LINES DOWN. SEVERAL TREES ON HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 6:55 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

847 
WUUS54 KMRX 280208
SVRMRX
TNC009-011-065-105-107-115-121-123-280315-
/O.NEW.KMRX.SV.W.0088.170528T0208Z-170528T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1008 PM EDT SAT MAY 27 2017

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Loudon County in eastern Tennessee...
  Bradley County in eastern Tennessee...
  Meigs County in eastern Tennessee...
  McMinn County in eastern Tennessee...
  Blount County in eastern Tennessee...
  Marion County in eastern Tennessee...
  Monroe County in eastern Tennessee...
  Hamilton County in eastern Tennessee...

* Until 1115 PM EDT/1015 PM CDT/

* At 1008 PM EDT/908 PM CDT/, severe thunderstorms were located along
  a line extending from Oliver Springs to 6 miles east of Spring City
  to 6 miles north of Dayton to 7 miles north of Gruetli-Laager,
  moving southeast at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Chattanooga, Cleveland, Maryville, Athens, Lenoir City, Alcoa,
  Sweetwater, Loudon, Madisonville, Jasper, Decatur, Soddy-Daisy,
  Signal Mountain, Etowah, South Pittsburg, Louisville, Walden,
  Lakesite, Whitwell and Tracy City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 8585 3522 8574 3529 8571 3532 8556
      3515 8539 3545 8517 3544 8492 3575 8472
      3565 8459 3590 8428 3579 8416 3588 8400
      3585 8384 3569 8366 3557 8366 3545 8397
      3525 8409 3527 8467 3499 8478 3499 8586
TIME...MOT...LOC 0208Z 308DEG 38KT 3604 8436 3567 8476 3558 8499 3547
8566

HAIL...1.00IN
WIND...70MPH
 
$$

05/MA
2 follow-up statements
595 
WWUS54 KMRX 280239
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
1039 PM EDT SAT MAY 27 2017

TNC009-011-065-105-107-115-121-123-280315-
/O.CON.KMRX.SV.W.0088.000000T0000Z-170528T0315Z/
Loudon TN-Bradley TN-Meigs TN-McMinn TN-Blount TN-Marion TN-
Monroe TN-Hamilton TN-
1039 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
EDT/1015 PM CDT/ FOR SOUTHERN LOUDON...BRADLEY...CENTRAL MEIGS...
MCMINN...BLOUNT...MARION...MONROE AND HAMILTON COUNTIES...

At 1039 PM EDT/939 PM CDT/, severe thunderstorms were located along a
line extending from near Louisville to 7 miles west of Madisonville
to 6 miles southwest of Athens to near Dunlap, moving southeast at 45
mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Chattanooga, Cleveland, Maryville, Athens, Alcoa, Sweetwater, Loudon,
Madisonville, Jasper, Decatur, Soddy-Daisy, Signal Mountain, Etowah,
South Pittsburg, Louisville, Walden, Lakesite, Whitwell, Tracy City
and Kimball.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 8585 3522 8574 3529 8571 3532 8556
      3515 8539 3545 8517 3544 8492 3557 8475
      3565 8459 3571 8441 3579 8416 3588 8400
      3585 8384 3569 8366 3557 8366 3545 8397
      3525 8409 3527 8467 3499 8478 3499 8586
TIME...MOT...LOC 0239Z 308DEG 38KT 3586 8408 3549 8448 3540 8471 3529
8538

HAIL...1.00IN
WIND...70MPH
 
$$

05/MA
512 
WWUS54 KMRX 280301
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
1101 PM EDT SAT MAY 27 2017

TNC105-121-280311-
/O.CAN.KMRX.SV.W.0088.000000T0000Z-170528T0315Z/
Loudon TN-Meigs TN-
1101 PM EDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOUDON AND CENTRAL
MEIGS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.  Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 200 AM EDT/100 AM
CDT/ for southwestern North Carolina...and eastern Tennessee.

LAT...LON 3523 8585 3521 8575 3523 8556 3515 8539
      3530 8522 3529 8492 3557 8411 3574 8372
      3569 8366 3557 8366 3556 8377 3545 8397
      3541 8402 3525 8409 3528 8449 3527 8467
      3524 8471 3520 8470 3499 8478 3499 8586
TIME...MOT...LOC 0301Z 307DEG 38KT 3557 8382 3538 8430 3529 8453 3515
8517 3510 8583

$$

TNC009-011-065-107-115-123-280315-
/O.CON.KMRX.SV.W.0088.000000T0000Z-170528T0315Z/
Bradley TN-McMinn TN-Blount TN-Marion TN-Monroe TN-Hamilton TN-
1101 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM
EDT/1015 PM CDT/ FOR BRADLEY...SOUTHERN MCMINN...SOUTHERN BLOUNT...
MARION...MONROE AND HAMILTON COUNTIES...

At 1101 PM EDT/1001 PM CDT/, severe thunderstorms were located along
a line extending from 9 miles north of Fontana Village to 10 miles
south of Madisonville to near Etowah to near Harrison to 8 miles
southeast of Sewanee, moving southeast at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Chattanooga, Cleveland, Jasper, Soddy-Daisy, Signal Mountain, Etowah,
South Pittsburg, Walden, Lakesite, Whitwell, Kimball, Monteagle,
Charleston, Ridgeside, Harrison, East Cleveland, South Cleveland,
Fairmount, Wildwood Lake and Red Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3523 8585 3521 8575 3523 8556 3515 8539
      3530 8522 3529 8492 3557 8411 3574 8372
      3569 8366 3557 8366 3556 8377 3545 8397
      3541 8402 3525 8409 3528 8449 3527 8467
      3524 8471 3520 8470 3499 8478 3499 8586
TIME...MOT...LOC 0301Z 307DEG 38KT 3557 8382 3538 8430 3529 8453 3515
8517 3510 8583

HAIL...1.00IN
WIND...70MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:04 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 27, 9:04 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
904 PM EDT Sat May 27 2017

.DISCUSSION...Will be making some significant changes to going
forecast. Convective complex across middle Tennessee will move
east southeast across Tennessee the rest of this evening through
early Sunday morning. Airmass ahead of this system remain quite
unstable with MLCAPE of 1700-2500 J/kg. High DCAPE near 1000 J/kg
and Hail CAPES of 500-700 J/kg will keep the threat of damaging
winds and large hail up to Golfball size with the stronger storms.

Good TEI values across middle Tennessee will also aid producing
relative cool/meso-high over this area. This meso-high will
enhance the forming squall-line. This squall-line will moving
across east Tennessee, generally along and south of TRI,
eventually across southwest Virginia.

These storms will move south/southeast of the area by early Sunday
morning with light/moderate rain showers continuing.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             68  85  69  82 /  90  60  60  40
Knoxville McGhee Tyson Airport, TN  66  82  66  79 /  80  60  60  40
Oak Ridge, TN                       66  82  66  79 /  80  60  60  40
Tri Cities Airport, TN              61  79  63  78 /  60  60  60  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, May 27, 3:16 PM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
316 PM EDT Sat May 27 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
316 PM EDT Sat May 27 2017 /216 PM CDT Sat May 27 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Numerous strong to severe thunderstorms are expected across the
ares during the late afternoon and evening hours, with damaging
winds and large hail up to golfball size being the main threat.
The most likely timing for severe storms is between 5 pm and 11 pm
EDT.

Another round of severe weather is possible late tonight into
Sunday morning as a strong line of storms drops into the region
from the northwest. The potential for damaging winds will exist
with this system.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

On Sunday evening and night another round of showers and
thunderstorms is possible, with some of the storms potentially
becoming strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this weekend.

In the hours before

Special weather statement, May 27, 8:07 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Morristown TN
807 PM EDT SAT MAY 27 2017

TNZ017-018-046-VAZ005-006-008-280100-
Sullivan TN-Northwest Carter TN-Johnson TN-Washington VA-Scott VA-
Russell VA-
807 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHERN CARTER...
JOHNSON...SOUTHWESTERN RUSSELL...SOUTHEASTERN SCOTT AND WASHINGTON
COUNTIES AND THE CITY OF BRISTOL UNTIL 900 PM EDT...

At 807 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Quarry to near Bristol Va
to near Gate City. Movement was southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Bristol Va, Abingdon, Mountain
City, Gate City, Weber City, Walnut Hill, Spurgeon, Oak Grove,
Colonial Heights, Bluff City, Glade Spring, Damascus, Nickelsville,
Laurel Bloomery, Emory-Meadow View, Shady Valley and South Holston
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee...and southwestern Virginia.

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3641 8174 3637 8173 3640 8239 3641 8238
      3643 8239 3642 8241 3644 8241 3645 8245
      3681 8270 3678 8226 3688 8189 3680 8171
      3664 8162 3663 8161
TIME...MOT...LOC 0007Z 299DEG 27KT 3676 8184 3667 8222 3671 8253

05/MA
Special weather statement, May 27, 8:21 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
821 PM EDT SAT MAY 27 2017

TNZ012>014-280100-
Claiborne TN-Campbell TN-Scott TN-
821 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE...NORTHERN
CAMPBELL AND NORTHEASTERN SCOTT COUNTIES UNTIL 900 PM EDT...

At 821 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huntsville, or near Oneida, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oneida, Huntsville, Helenwood, Jellico, Caryville, Winfield, Elk
Valley, Indian Mountain S.p., Ketchen, Clairfield, Royal Blue, White
Oak, Fincastle and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3659 8430 3659 8392 3644 8387 3633 8456
      3650 8462 3660 8431
TIME...MOT...LOC 0021Z 254DEG 32KT 3644 8451

05/MA
Special weather statement, May 27, 8:26 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Morristown TN
826 PM EDT SAT MAY 27 2017

TNZ014>017-044-VAZ001-002-005-280115-
Sullivan TN-Washington TN-Claiborne TN-Hancock TN-Hawkins TN-
Scott VA-Wise VA-Lee VA-
826 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SULLIVAN...NORTHERN
HAWKINS...NORTHEASTERN CLAIBORNE...NORTHERN WASHINGTON...HANCOCK...
LEE...WESTERN SCOTT AND SOUTHWESTERN WISE COUNTIES UNTIL 915 PM
EDT...

At 825 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Callaway to near Big Stone Gap. Movement was
east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Rogersville, Gate City, Sneedville,
Jonesville, Big Stone Gap, New Tazewell, Tazewell, Surgoinsville,
Pennington Gap, Weber City, Spurgeon, Colonial Heights, Gray, Oak
Grove, Harrogate, Church Hill, Mount Carmel and St. Charles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee...and southwestern Virginia.

LAT...LON 3639 8236 3640 8263 3642 8263 3641 8271
      3644 8365 3662 8365 3667 8352 3667 8342
      3671 8330 3674 8314 3678 8313 3685 8307
      3685 8301 3688 8291 3688 8270
TIME...MOT...LOC 0025Z 280DEG 25KT 3678 8356 3680 8274

!05/MA
Special weather statement, May 27, 8:50 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
850 PM EDT SAT MAY 27 2017

TNZ012-035-280145-
Scott TN-Morgan TN-
850 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN AND SOUTHERN
SCOTT COUNTIES UNTIL 945 PM EDT...

At 849 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Jamestown, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huntsville, Helenwood, Sunbright, Rugby, Rugby S.p., Smokey Junction,
Deerlodge, Norma, Elgin, Robbins, Slick Rock and Frozen Head S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3645 8436 3628 8433 3626 8438 3622 8437
      3617 8440 3616 8444 3614 8445 3618 8490
      3621 8491 3624 8488 3628 8488 3630 8480
      3633 8477 3634 8474 3637 8472 3637 8470
      3640 8466 3641 8466
TIME...MOT...LOC 0049Z 271DEG 25KT 3629 8496

05/MA
Special weather statement, May 27, 8:53 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Morristown TN
853 PM EDT SAT MAY 27 2017

TNZ017-018-044>047-280200-
Sullivan TN-Washington TN-Northwest Carter TN-Southeast Carter TN-
Unicoi TN-Johnson TN-
853 PM EDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN...NORTHEASTERN
WASHINGTON...NORTHEASTERN UNICOI...CARTER AND JOHNSON COUNTIES UNTIL
1000 PM EDT...

At 852 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Colonial Heights to 6 miles east of Oak Grove
to 11 miles northwest of Reese to near Mountain City. Movement was
southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Johnson City, Kingsport, Bristol Tn, Elizabethton, Mountain City,
Jonesborough, Central, Spurgeon, Midway, Pine Crest, Colonial
Heights, Gray, Oak Grove, Hampton, Walnut Hill, Unicoi, Bluff City,
Watauga, Laurel Bloomery and Roane Mountain S.p..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 200 AM EDT for
eastern Tennessee.

LAT...LON 3647 8170 3641 8174 3634 8171 3634 8175
      3636 8179 3634 8185 3630 8191 3612 8203
      3610 8208 3611 8213 3615 8215 3616 8221
      3613 8225 3614 8229 3612 8234 3652 8261
      3656 8262 3654 8230 3657 8197 3657 8170
TIME...MOT...LOC 0052Z 312DEG 23KT 3651 8252 3644 8231 3641 8200 3647
8177

05/MA
Local storm report, May 27, 10:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1008 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
05/27/2017                   SCOTT              TN   911 CALL CENTER

            A FEW TREES DOWN ACROSS THE COUNTY.

1007 PM     TSTM WND DMG     WARTBURG                36.10N 84.59W
05/27/2017                   MORGAN             TN   911 CALL CENTER

            MASSIVE TREES AND POWER LINES DOWN ACROSS THE ENTIRE
            COUNTY.

&&

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:07 PM EDTSpecial Weather StatementMRXJohnson, Sullivan53 min
May 27, 8:21 PM EDTSpecial Weather StatementMRXCampbell, Scott39 min
May 27, 8:26 PM EDTSpecial Weather StatementMRXHancock, Hawkins49 min
May 27, 8:50 PM EDTSpecial Weather StatementMRXScott55 min
May 27, 8:53 PM EDTSpecial Weather StatementMRXCarter, Johnson, Sullivan67 min
May 27, 9:25 PM EDTSevere Thunderstorm WarningMRXBledsoe, Morgan, Rhea, Roane, Scott, Sequatchie65 min
May 27, 10:00 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Knox, Union60 min
May 27, 10:01 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan3 hr
May 27, 10:31 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson, Sevier59 min
May 27, 10:50 PM EDTSevere Thunderstorm WarningMRXPolk55 min
May 27, 11:09 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins66 min
May 27, 11:29 PM EDTSevere Thunderstorm WarningMRXCocke, Hamblen31 min
May 27, 11:54 PM EDTSevere Thunderstorm WarningMRXCarter, Unicoi, Washington31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.